Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access July 28, 2013

Functional variable method to study nonlinear evolution equations

  • Mostafa Eslami EMAIL logo and Mohammad Mirzazadeh
From the journal Open Engineering

Abstract

The functional variable method is a powerful solution method for obtaining exact solutions of nonlinear evolution equations. This method presents a wider applicability for handling nonlinear wave equations. In this paper, the functional variable method is used to construct exact solutions of Davey-Stewartson equation, generalized Zakharov equation, K(m, n) equation with generalized evolution term, (2 + 1)-dimensional long-wave-short-wave resonance interaction equation and nonlinear Schrödinger equation with power law nonlinearity. The obtained solutions include solitary wave solutions, periodic wave solutions.

[1] Biswas A., Topological 1-soliton solution of the nonlinear Schrodinger’s equation with Kerr law nonlinearity in 1 + 2 dimensions, Commun. Nonlinear Sci. Numer. Simulat. 14 (2009) 2845–2847 http://dx.doi.org/10.1016/j.cnsns.2008.09.02510.1016/j.cnsns.2008.09.025Search in Google Scholar

[2] Ebadi G., Biswas A., The G 0/G method and topological soliton solution of the K(m,n) equation, Commun. Nonlinear Sci. Numer. Simulat. 16 (2011) 2377–2382 http://dx.doi.org/10.1016/j.cnsns.2010.09.00910.1016/j.cnsns.2010.09.009Search in Google Scholar

[3] Biswas A., 1-Soliton solution of the K(m,n) equation with generalized evolution. Phys. Lett. A. 372(25) (2008) 4601–4602 http://dx.doi.org/10.1016/j.physleta.2008.05.00210.1016/j.physleta.2008.05.002Search in Google Scholar

[4] Biswas A., 1-Soliton solution of the K(m,n) equation with generalized evolution and time-dependent damping and dispersion. Comput. Math. Appl. 59(8) (2010) 2538–2542 http://dx.doi.org/10.1016/j.camwa.2010.01.01310.1016/j.camwa.2010.01.013Search in Google Scholar

[5] Ma W.X., Travelling wave solutions to a seventh order generalized KdV equation, Phys. Lett. A 180 (1993) 221–224 http://dx.doi.org/10.1016/0375-9601(93)90699-Z10.1016/0375-9601(93)90699-ZSearch in Google Scholar

[6] Malfliet W., Solitary wave solutions of nonlinear wave equations, Amer. J. Phys. 60(7) (1992) 650–654 http://dx.doi.org/10.1119/1.1712010.1119/1.17120Search in Google Scholar

[7] Ma W.X., Huang T.W., Zhang Y., A multiple expfunction method for nonlinear differential equations and its application, Phys. Scr. 82 (2010) 065003 http://dx.doi.org/10.1088/0031-8949/82/06/06500310.1088/0031-8949/82/06/065003Search in Google Scholar

[8] Wazwaz A.M., Multiple-soliton solutions for the Boussinesq equation, Appl. Math. Comput. 192 (2007) 479–486 http://dx.doi.org/10.1016/j.amc.2007.03.02310.1016/j.amc.2007.03.023Search in Google Scholar

[9] Wazwaz A.M., Multiple-soliton solutions for the Lax-Kadomtsev-Petvi sahvili (Lax-KP) equation. Appl. Math. Comput. 201 (2008) 168–174 http://dx.doi.org/10.1016/j.amc.2007.12.00910.1016/j.amc.2007.12.009Search in Google Scholar

[10] Wazwaz A.M., Multiple kink solutions and multiple singular kink solutions for (2+1)-dimensional nonlinear models generated by the Jaulent-Miodek hierarchy. Phys. Lett. A, 373 (2008) 1844–1846 http://dx.doi.org/10.1016/j.physleta.2009.03.04910.1016/j.physleta.2009.03.049Search in Google Scholar

[11] Wazwaz A.M., A study on two extensions of the Bogoyavlenskii-Schieff equation. Commun. Nonlin. Sci. Numer. Simul. 17(4)(2012) 1500–1505 http://dx.doi.org/10.1016/j.cnsns.2011.08.02710.1016/j.cnsns.2011.08.027Search in Google Scholar

[12] Hirota R., Exact solution of the Korteweg-de Vries equation for multiple collision of solitons, Phys. Rev. Lett. 27 (1971) 1192–1194 http://dx.doi.org/10.1103/PhysRevLett.27.119210.1103/PhysRevLett.27.1192Search in Google Scholar

[13] Hirota R., The Direct Method in Soliton Theory, Cambridge University Press, 2004 http://dx.doi.org/10.1017/CBO978051154304310.1017/CBO9780511543043Search in Google Scholar

[14] Ma W.X., Lee J.-H., A transformed rational function method and exact solutions to the (3 + 1)-dimensional Jimbo-Miwa equation, Chaos Solitons Fract. 42 (2009) 1356–1363 http://dx.doi.org/10.1016/j.chaos.2009.03.04310.1016/j.chaos.2009.03.043Search in Google Scholar

[15] Zerarka A., Ouamane S., Attaf A., On the functional variable method for finding exact solutions to a class of wave equations, Appl. Math. and Comput. 217 (2010) 2897–2904 http://dx.doi.org/10.1016/j.amc.2010.08.07010.1016/j.amc.2010.08.070Search in Google Scholar

[16] Zerarka A., Ouamane S., Application of the functional variable method to a class of nonlinear wave equations, World Journal of Modelling and Simulation, 6(2) (2010) 150–160 Search in Google Scholar

[17] Cevikel A.C., Bekir A., Akar M. and San S., A procedure to construct exact solutions of nonlinear evolution equations, Pramana — Journal of Physics, 79(3) (2012) 337–344 http://dx.doi.org/10.1007/s12043-012-0326-110.1007/s12043-012-0326-1Search in Google Scholar

[18] Zhou Y., Wang M., Miao T., The periodic wave solutions and solitary for a class of nonlinear partial differential equations, Phys. Lett. A 323 (2004) 77–88 http://dx.doi.org/10.1016/j.physleta.2004.01.05610.1016/j.physleta.2004.01.056Search in Google Scholar

[19] Lai Derek W.C., Chow Kwok W., ‘Positon’ and ‘Dromion’ solutions of the (2 + 1)-dimensional long wave-short wave resonance interaction equations, J. Phys. Soc. Jpn. 68 (1999) 1847–1853 http://dx.doi.org/10.1143/JPSJ.68.184710.1143/JPSJ.68.1847Search in Google Scholar

[20] Wazwaz A-M., Reliable analysis for nonlinear Schrödinger equations with a cubic nonlinearity and a power law nonlinearity, Math. Comput. Model. 43 (2006) 178–184 http://dx.doi.org/10.1016/j.mcm.2005.06.01310.1016/j.mcm.2005.06.013Search in Google Scholar

[21] Ablowitz M., Segur H., Solitons and the Inverse Scattering Transform, SIAM, Philadelphia, 1981 http://dx.doi.org/10.1137/1.978161197088310.1137/1.9781611970883Search in Google Scholar

[22] Drazin P.G., Johnson R.S., Solitons: An Introduction, Cambridge, New York, 1993 Search in Google Scholar

[23] Hirota R., Direct Methods in Soliton Theory, Springer, Berlin, 1980 10.1007/978-3-642-81448-8_5Search in Google Scholar

[24] Lax P.D., Periodic solutions of the Korteweg-de Vries equation, Comm. Pure. Appl. Math. 28 (1975) 141–188 http://dx.doi.org/10.1002/cpa.316028010510.1002/cpa.3160280105Search in Google Scholar

[25] Ebadi G., Biswas A., the G 0/G method and 1-soliton solution of the Davey-Sterwartson equation, Math. Comput. Modell. 53(5–6) (2011) 694–698 http://dx.doi.org/10.1016/j.mcm.2010.10.00510.1016/j.mcm.2010.10.005Search in Google Scholar

[26] Ebadi G., Krishnan E.V., Labidi M., Zerrad E., Biswas A., Analytical and numerical solutions for Davey-Stewartson equation with power law nonlinearity, Waves in Random and Complex Media, 21(4) (2011) 559–590 http://dx.doi.org/10.1080/17455030.2011.60685310.1080/17455030.2011.606853Search in Google Scholar

[27] Jafari H., Sooraki A., Talebi Y., Anjan Biswas, The first integral method and traveling wave solutions to Davey-Stewartson equation, Nonlinear Analysis: Modelling and Control, 17(2) (2012) 182–193 Search in Google Scholar

[28] Labidi M., Triki H., Krishnan E.V., Biswas A., Soliton solutions of the long-short wave equations with power law nonlinearity, Journal of Applied Nonlinear Dynamics, 1(2) (2012) 125–140 10.5890/JAND.2012.05.002Search in Google Scholar

[29] Sarma A.K., Saha M., Anjan Biswas, Optical solitons with power law nonlinearity and Hamiltonian perturbations: An exact solution, Journal of Infrared, Millimeter and Terahertz Waves, 31(9) (2010) 1048–1056 http://dx.doi.org/10.1007/s10762-010-9673-510.1007/s10762-010-9673-5Search in Google Scholar

Published Online: 2013-7-28
Published in Print: 2013-9-1

© 2013 Versita Warsaw

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 24.2.2024 from https://www.degruyter.com/document/doi/10.2478/s13531-013-0104-y/html
Scroll to top button